MAUDE Adverse Event Report: CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59120A
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the outback elite was prepped per the instructions for use (ifu) by a trained operator.Once the device was inserted into the patient, the physician located where he wished to use the device.He deployed the needle cannula out and it would not pull back into the device to be deployed again.They tried flushing the device while in the patient and the needle cannula still would not retract back into the device.The physician had to remove the device with the needle canula still out.There was difficulty removing the device due to the needle being stuck out.The case was completed with the use of a new outback.There was no reported injury to the patient.The product was stored and handled per the instructions for use.The device was inspected and prepped according to the ifu.There was nothing unusual noted about the device prior to use.All specified ports were flushed with heparinized saline.The catheter was held in a straight orientation with ¿no slack¿ during prep.There was no difficulty retracting the cannula during prep.Proper orientation was confirmed under fluoroscopy prior to actuation of the cannula.The ¿l¿ marker leg, on the catheter ¿lt¿ directional marker band, was towards the target re-entry site and was verified using an initial fluoroscopic view.A guide catheter was not used with the outback.A non-sterile unit of product ¿outback elite 120cm re-entry¿ was received for analysis.During visual inspection, a kinked/bent condition was observed located approximately 16 cm from the distal tip.The unit was returned with the cannula needle fully deployed.The handle slider was set at the retracted position.No other anomalies were observed on the returned device.For functional analysis, the handle slider was actuated to retract the needle cannula back, but it did not retract as expected.The slider functionally was tested actuating it back and forward and no anomalies were observed, however the needle cannula remained deployed.The device was analyzed using an x ray-machine focusing on the kinked area.The resulting image showed a separation of the cannula.The separated condition is located at the distal side of the marker band.The reported ¿cto catheter system~withdrawal difficulty-from vessel¿ could not be confirmed due to the nature of the complaint.Is not possible to replicate the failure in a laboratory environment.However, the events ¿cannula/needle (outback only) ~ retraction difficulty-unable to¿ and ¿cannula/needle (outback only) fractured/separated¿ was confirmed.The cannula needle could not be retracted or deployed due to the cannula separation located at the distal side of the marker band where a kink in the shaft is located.The exact cause of this condition could not be conclusively determined during the analysis.Procedural/handling factors may have exposed the cannula to excessive stress where the resistance properties were overloaded, which led to fatigue failure.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if strong resistance is felt during catheter manipulation/delivery, determine the cause of the resistance before proceeding further.Consider using a 3¿4 mm balloon at low atm to dilate points of resistance, as needed, along delivery track.If the cause cannot be determined, withdraw the outback® elite re-entry catheter.Excessive rotation, bending or kinking of the outback® elite re-entry catheter may affect its performance.Withdraw the outback® elite re entry catheter if it becomes excessively kinked.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the outback elite was prepped per the instructions for use (ifu) by a trained operator.Once the device was inserted into the patient, the physician located where he wished to use the device.He deployed the needle cannula out and it would not pull back into the device to be deployed again.They tried flushing the device while in the patient and the needle cannula still would not retract back into the device.The physician had to remove the device with the needle canula still out.There was difficulty removing the device due to the needle being stuck out.The case was completed with the use of a new outback.There was no reported injury to the patient.The product was stored and handled per the instructions for use.The device was inspected and prepped according to the ifu.There was nothing unusual noted about the device prior to use.All specified ports were flushed with heparinized saline.The catheter was held in a straight orientation with ¿no slack¿ during prep.There was no difficulty retracting the cannula during prep.Proper orientation was confirmed under fluoro prior to actuation of the cannula.The ¿l¿ marker leg, on the catheter ¿lt¿ directional marker band, was towards the target re-entry site and was verified using an initial fluoroscopic view.A guide catheter was not used with the outback.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19326260
Report Number9616099-2024-00157
Device Sequence Number16789774
Product Code PDU
UDI-Device Identifier20705032067574
UDI-Public(01)20705032067574(17)250731(10)18234328
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2025
Device Catalogue NumberOTB59120A
Device Lot Number18234328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/19/2024
08/27/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/28/2024
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OUTBACK ELITE.; ULTRAVERSE 018 BALLOON.
Patient Age84 YR
Patient SexFemale